New York, 2015

Damaging Winds in New York, July 14, 2015

July 14, 2015 · NWS BGM · 15 events in 2 counties and zones

Tuesday morning, the 14th, a potent upper level trough was located over northern Quebec. This trough extended south toward the Great Lakes region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$39,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Tuesday morning, the 14th, a potent upper level trough was located over northern Quebec. This trough extended south toward the Great Lakes region. This trough slowly drifted east and supported an area of low pressure over northern Ohio. This low pressure system drifted east and pushed a warm front across central New York early Tuesday morning, followed by a cold front late Tuesday afternoon. Showers and thunderstorms developed ahead of and along the cold front. Some of these storms became severe and produced severe winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 14, 3:19 PM EST, 36 minutes earlier.

Area forecast discussion, Jul 14, 3:19 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT TUE JUL 14 2015

.SYNOPSIS...
AS A STORM SYSTEM DROPS SOUTHEAST THROUGH OUR AREA, NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT.
THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE VERY HEAVY
RAINFALL RATES. SOME SHOWERS AND THUNDERSTORMS WILL LINGER IN
NORTHEAST PENNSYLVANIA AND THE CATSKILLS WEDNESDAY, BEFORE HIGH
PRESSURE BRINGS A RETURN TO LESS HUMID WEATHER. DRY AND COOLER
WEATHER WILL BE HERE FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
3 PM UPDATE...

FIRST AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO THE EASTERN
PART OF OUR CENT NY. THIS HAS BROUGHT A SECOND BATCH OF RAIN TO
THE AREA. RAINFALL RATES OVER ONE INCH PER HOUR HAS CAUSED FLASH
FLOODING. ANOTHER ROUND IS ON THE DOORSTEP ABOUT TO MOVE INTO
STEUBEN COUNTY. THIS WILL BRING MORE RAIN AND LIKELY FLASH
FLOODING. MORE SHOWERS ARE POSSIBLE TONIGHT WITH A SURFACE FRONT.
FOR THESE REASONS ISSUED A FLASH FLOOD WATCH FOR MOST OF CENTRAL
NY UNTIL 2 AM WED. A LITTLE RAIN FELL THERE THIS MORNING. THIS
AREA ALSO HAD A LITTLE FLASH FLOODING LAST WEEK AND FFG IS LOW. AS
IN PAST WEEKS, RIVER FLOODING IS NOT EXPECTED DESPITE THE
SEASONABLY HIGH LEVELS. WIDESPREAD RAINFALL AMOUNTS ARE NOT
EXPECTED TO BE 2 TO 3 INCHES. PWATS ARE 1.5 TO 2 INCHES. WINDS ARE
WEAK ENOUGH THAT MOVEMENT IS SLOW TO MEDIUM. WARM CLOUD DEPTH 11K
FT. WITH MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS AND PLENTY
OF MOISTURE FLASH FLOODING LIKELY.

SECOND AREA OF THUNDERSTORMS IN WRN NY STRETCHING AND BUILDING
SOUTH IN CENTRAL PA. THIS WILL BRING FLASH FLOODING TO NY. IN PA
NO RAINFALL IN A FEW DAYS SO PROBABLY NO FF WITH THIS. ANOTHER
LINE IN OHIO SHOULD MOVE ESE AND STAY SOUTH OF THE CWA. MORE
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT WITH AN UPPER LEVEL
TROF SINKING SE WITH COOLER AIR. FLASH FLOOD WATCH MAY NEED TO BE
EXTENDED SOUTH BASED ON HOW MANY ROUNDS MOVE THROUGH.

WEDNESDAY A CONTINUATION OF SHOWERS AND THUNDERSTORMS. SOME MID
LEVEL COOLING WITH UPPER LEVEL HEIGHT FALLS. THE SURFACE FRONT
SLOWS SO LINGERING PRECIP IN THE SE CWA. DEPENDING ON WHERE AND
HOW MUCH RAIN FALLS TONIGHT MAY AGAIN HAVE TO WATCH RAINFALL WED.
DRIER AIR MOVES INTO NY ENDING THE SHOWERS IN THE MORNING. LOW
CLOUDS WILL BE SLOW TO CLEAR WITH SATURATED LOW AND MID LEVELS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
QUIET WEATHER FOR THIS PART OF THE FORECAST AS HIGH PRESSURE BUILDS
IN THROUGH WEDNESDAY NIGHT AND THURSDAY. AS WINDS DIE DOWN, DEW
POINTS DROP, AND SKIES CLEAR FOR WEDNESDAY NIGHT THIS WILL SET UP
GOOD CONDITIONS FOR RADIATIONAL COOLING WITH LOWS RANGING FROM THE
UPPER 40S TO MID 50S. TEMPERATURES WILL RECOVER FOR THURSDAY UNDER
SUNNY SKIES BUT WILL STILL BE A LITTLE ON THE COOL SIDE FOR MID
JULY WITH HIGHS IN THE MID TO UPPER 70S.

CLEAR AND QUIET WEATHER CONTINUES THURSDAY NIGHT UNDER THE
INFLUENCE OF HIGH PRESSURE. TEMPS WILL BE COOL BUT NOT QUITE AS
COOL AS WEDNESDAY NIGHT WITH LOWS IN THE LOW TO MID 50S.

AS THE HIGH STARTS TO MOVE OFF TO THE EAST FRIDAY THIS WILL ALLOW
TEMPS TO WARM WITH HIGHS GENERALLY AROUND 80. THERE WILL BE SOME
INCREASING CLOUDS AS A WARM FRONT MOVES THROUGH HOWEVER ANY PRECIP
LOOKS TO REMAIN NORTH OF THE AREA. DEW POINTS WILL START TO CREEP
UP BY LATE DAY THOUGH HUMIDITY LEVELS STILL WON'T BE TOO HIGH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FOLLOWED CLOSE TO WPC GUIDANCE. CONDITIONS BECOME WARMER AND MORE
HUMID WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR
THE LONG RANGE.

A DISTURBANCE MOVES IN FOR FRIDAY NIGHT INTO SATURDAY BRINGING THE
AREA SHOWERS AND THUNDERSTORMS. ONE ROUND LOOKS TO MOVE IN FRIDAY
NIGHT WITH ADDITIONAL SCATTERED SHOWERS AND STORMS SATURDAY
AFTERNOON DUE IN PART TO DIURNAL HEATING. STILL SEVERAL DAYS OUT
BUT EARLY INDICATIONS THAT INSTABILITY MAY BE FAIRLY HIGH WITH
MODERATE LEVELS OF SHEAR. CONDITIONS WILL BE HUMID WITH HIGHS IN
THE 80S AND DEW POINTS WELL INTO THE 60S. ADDITIONAL SCATTERED
SHOWERS AND STORMS ARE LIKELY SUNDAY AS THE AREA REMAINS IN A VERY
WARM AND HUMID AIRMASS.

DIFFERENCES EMERGE IN THE MODELS HEADING INTO EARLY NEXT WEEK AS
THE GEM AND ECMWF BRING A COLD FRONT THROUGH LATE MONDAY
TRIGGERING MORE SHOWERS AND STORMS WHILE THE GFS HOLDS OFF THIS
FEATURE UNTIL TUESDAY THOUGH STILL BRINGS IN A DISTURBANCE MONDAY
WITH CHANCES FOR MORE SHOWERS/STORMS. IN ANY EVENT, CHANCES FOR
SHOWERS AND STORMS IN THE FORECAST GRIDS FOR BOTH MONDAY AND
TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A LINE OF SHOWERS PUSHING THROUGH KSYR/KRME MAY CAUSE MVFR IN VIS
WITH POSSIBLE THUNDERSTORMS THROUGH 22-24Z. A COLD FRONT WILL PUSH
EAST THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS CAUSING
POTENTIAL MVFR VIS AT KELM/KBGM/KITH 22-03Z...ALL OTHER AIRFIELDS
STAY VFR. A STRONG PUSH OF COLD AIR ON THE BACK SIDE OF THE FRONT
WILL SATURATE THE LOW LEVELS BRINGING IFR CIGS TO KITH/KELM/KBGM
AFTER 06Z LASTING INTO THE AFTERNOON WEDNESDAY. MVFR CIGS CAN BE
EXPECTED AT KSYR/KRME AFT 06Z AND KAVP AFT 13Z. THIS LOW CLOUD
DECK WILL REMAIN UNTIL AROUND 18Z WHEN IT WILL LIFT AND EVENTUALLY
DISSIPATE INTO VFR CONDITIONS IN THE LATE AFTERNOON.

SOUTHEAST TO SOUTHWEST WINDS 10 KTS TODAY BECOMING NORTHWEST LATE
TONIGHT AS THE FRONTAL BOUNDARY PASSES THROUGH.

.OUTLOOK...

WEDNESDAY NIGHT...MAINLY VFR.

THURSDAY/FRIDAY...MAINLY VFR.

SATURDAY...RESTRICTIONS POSSIBLE IN THUNDERSTORMS.

SUN...MAINLY VFR WITH ISOLATED SHOWERS POSSIBLE EARLY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR NYZ009-015>018-
     022-023-025-036-037-044>046.

&&

SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...PCF
LONG TERM...PCF
AVIATION...JRB
Hazardous weather outlook, Jul 14, 2:23 AM EST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 AM EDT TUE JUL 14 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-150730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
323 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP BY THIS
AFTERNOON AND CONTINUE INTO THE EARLY EVENING. SOME OF THESE
STORMS COULD PRODUCE VERY HEAVY RAINFALL RATES WHICH MAY LEAD TO
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

In the hours before

Special weather statement, Jul 14, 12:18 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
118 PM EDT TUE JUL 14 2015

NYZ015>017-023-025-141815-
SENECA NY-YATES NY-SCHUYLER NY-TOMPKINS NY-SOUTHERN CAYUGA NY-
118 PM EDT TUE JUL 14 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT NORTHWESTERN TOMPKINS...
SCHUYLER...SENECA...CAYUGA AND YATES COUNTIES...

* AT 117 PM EDT...DOPPLER RADAR INDICATED LINE OF STRONG
  THUNDERSTORMS ACROSS PARTS OF TOMPKINS...SCHUYLER...
  SENECA...CAYUGA AND YATES COUNTIES.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE
  LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RADAR
  RAINFALL ESTIMATES WERE AROUND AN INCH PER HOUR. SOME LOCATIONS
  COULD RECEIVE 1 TO 2 INCHES OF RAIN.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  ITHACA...AUBURN...SENECA FALLS...WATERLOO...PENN YAN...WATKINS
  GLEN...DUNDEE...MONTOUR FALLS...HECTOR...ROMULUS...SENNETT...
  STARKEY...ENFIELD...BENTON...FLEMING...COVERT...GENOA...LEDYARD...
  POTTER AND TRUMANSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT FLOODING...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BINGHAMTON.

&&

LAT...LON 4273 7734 4276 7731 4276 7698 4298 7696
      4302 7683 4303 7651 4239 7636 4233 7704
      4239 7711 4251 7710 4249 7713 4250 7715
      4257 7714 4258 7731 4263 7737
TIME...MOT...LOC 1717Z 269DEG 0KT 4309 7679 4219 7678

TAC
Special weather statement, Jul 14, 12:43 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
143 PM EDT TUE JUL 14 2015

NYZ017-025-044-141830-
CORTLAND NY-TOMPKINS NY-SOUTHERN CAYUGA NY-
143 PM EDT TUE JUL 14 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TOMPKINS...CENTRAL
CORTLAND AND SOUTHEASTERN CAYUGA COUNTIES...

* AT 141 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR FREEVILLE...OR 8 MILES NORTHEAST OF ITHACA...MOVING NORTHEAST
  AT 25 MPH.

* WINDS GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  FREEVILLE AROUND 145 PM EDT.
  GROTON AND DRYDEN AROUND 150 PM EDT.
  VIRGIL AND SOUTH CORTLAND AROUND 205 PM EDT.
  MUNSONS CORNERS AROUND 210 PM EDT.
  CORTLAND...HOMER AND SCOTT AROUND 215 PM EDT.
  MCGRAW AROUND 220 PM EDT.
  EAST HOMER AROUND 225 PM EDT.
  PREBLE...TRUXTON AND SOLON AROUND 230 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM WITH RAINFALL
RATES UP TO AN INCH AND ONE HALF PER HOUR...WHICH MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4261 7588 4242 7642 4257 7654 4278 7618
      4278 7602
TIME...MOT...LOC 1741Z 238DEG 21KT 4254 7640

BGM
Special weather statement, Jul 14, 1:34 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EDT TUE JUL 14 2015

NYZ018-025-036-044-045-055-056-141930-
ONONDAGA NY-MADISON NY-BROOME NY-TIOGA NY-CORTLAND NY-TOMPKINS NY-
CHENANGO NY-
234 PM EDT TUE JUL 14 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHEASTERN ONONDAGA...
NORTHERN TIOGA...SOUTHWESTERN MADISON...EASTERN TOMPKINS...
CORTLAND...NORTHWESTERN CHENANGO AND NORTHWESTERN BROOME COUNTIES...

* AT 233 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL
  ACROSS PARTS OF SOUTHEASTERN ONONDAGA...NORTHERN TIOGA...
  SOUTHWESTERN MADISON...EASTERN TOMPKINS...CORTLAND...NORTHWESTERN
  CHENANGO AND NORTHWESTERN BROOME COUNTIES.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  CORTLAND...MARATHON...DANBY...HOMER...CAROLINE...VIRGIL...GROTON...
  DRYDEN...NANTICOKE...BERKSHIRE...PREBLE...SCOTT...RICHFORD...
  TRUXTON...SOLON...CINCINNATUS...MCGRAW...WILLET...CUYLER AND
  WHITNEY POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VISIBILITIES WILL BE REDUCED DUE TO THE HEAVY RAINFALL AND MAY CAUSE
PONDING OF WATER ON ROADWAYS. PLEASE DRIVE SAFELY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4280 7587 4272 7577 4240 7584 4225 7613
      4220 7653 4228 7654 4262 7637 4262 7627
      4281 7628
TIME...MOT...LOC 1833Z 180DEG 0KT 4253 7609

KAH
Local storm report, Jul 14, 2:08 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
308 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     FLASH FLOOD      VIRGIL                  42.52N  76.18W
07/14/2015                   CORTLAND           NY   911 CALL CENTER

            THREE ROADS FLOODED NEAR ROUTE 392.

&&

DJN

The radar

The Buffalo radar (KBUF), 112 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Steuben

When
July 14, 3:55 PM EST to 3:59 PM EST
Where
Steuben County, 0.86 mi SW of Hornell
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
42.320, -77.660

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over. One tree blocked a portion of a roadway.

Thunderstorm Wind, Steuben

When
July 14, 3:55 PM EST to 3:59 PM EST
Where
Steuben County, 0.86 mi SW of Hornell
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.320, -77.660

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over. One tree blocked a portion of a roadway.

Funnel Cloud, Steuben

When
July 14, 3:59 PM EST to 4:03 PM EST
Where
Steuben County, Howard
Reported by
Trained Spotter
Coordinates
42.370, -77.520

A funnel cloud was reported.

Thunderstorm Wind, Steuben

When
July 14, 4:00 PM EST to 4:10 PM EST
Where
Steuben County, 1.23 mi SW of Arkport
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
42.390, -77.700

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in the area.

Thunderstorm Wind, Steuben

When
July 14, 4:00 PM EST to 4:10 PM EST
Where
Steuben County, 1.23 mi SW of Arkport
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
42.390, -77.700

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in the area.

Thunderstorm Wind, Steuben

When
July 14, 4:01 PM EST to 4:11 PM EST
Where
Steuben County, 0.51 mi W of Northhornell
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
42.350, -77.660

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in the area.

Thunderstorm Wind, Steuben

When
July 14, 4:01 PM EST to 4:11 PM EST
Where
Steuben County, 0.51 mi W of Northhornell
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
42.350, -77.660

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in the area.

Thunderstorm Wind, Steuben

When
July 14, 4:20 PM EST to 4:29 PM EST
Where
Steuben County, Kanona
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
42.380, -77.370

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in the area.

Thunderstorm Wind, Otsego

When
July 14, 4:25 PM EST to 4:35 PM EST
Where
Otsego County, Wells Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.370, -75.250

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a tree being knocked over in the area.

Thunderstorm Wind, Steuben

When
July 14, 4:39 PM EST to 4:49 PM EST
Where
Steuben County, Kanona
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.380, -77.370

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in the area.

Thunderstorm Wind, Otsego

When
July 14, 4:40 PM EST to 4:49 PM EST
Where
Otsego County, 0.51 mi W of Cooperstown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.700, -74.930

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over at Otsego Lake.

Thunderstorm Wind, Steuben

When
July 14, 4:40 PM EST to 4:49 PM EST
Where
Steuben County, Savona
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.280, -77.220

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a tree being knocked over in the area.

Thunderstorm Wind, Steuben

When
July 14, 5:04 PM EST to 5:14 PM EST
Where
Steuben County, 0.86 mi SE of Hammondsport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.410, -77.220

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a 10 inch diameter tree being knocked over the road.

Thunderstorm Wind, Steuben

When
July 14, 5:08 PM EST to 5:18 PM EST
Where
Steuben County, Campbell
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.230, -77.200

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in the area.

Thunderstorm Wind, Steuben

When
July 14, 5:12 PM EST to 5:22 PM EST
Where
Steuben County, 0.51 mi W of Gang Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.150, -77.130

A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in a few trees being knocked over in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592700, 592703, 592696, 592701, 592704, 592702, 592705, 592707, 592708, 592709, 592710, 592711, 592712, 592713, 592714.